# SDR 2004F00397

- Difficulty date: September 23, 2004
- Submitted: September 23, 2004
- Operation: Air carrier
- Aircraft: N5001N
- Make and model: Bell 206B-3
- Aircraft serial: 2410
- Engine: Allsn 250C20B
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Crosstube
- Condition: Broken
- Location: Skid
- Part time: 3,000 hours
- Component: Skid
- Component part number: 206321004
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BOTH SKID TUBES FAILED AT FWD EDGE OF SKID SHOE JUST AFT OF AFT CROSS TUBE. THIS HAPPENED IN HANGAR WHEN PERSONNEL PULLED DOWN ON THE T/R GEARBOX. FAILURE WAS DUE TO CORROSION/STRESS CRACK, AND INPROPER POSITIONING, AT DESIGN, OF THE SKID SHOE. SKID SHOE SHOULD BE BELOW END OF AFT CROSS TUBE. MFG PLACED IT JUST AFT OF CROSS TUBE. ON EVERY LANDING, SKID TUBE IS FLEXED AT THIS POINT DUE TO AC WEIGHT.  PART ALSO ALLOWS WATER INTO SKID TUBE WITH NO WAY FOR IT TO EXIT, CAUSING CORROSION WITHIN TUBE.  NEW PART HAS THIS DEFECT REMEDIED.  PLACEMENT OF SKID SHOE IS STILL IN WRONG PLACE ON NEW PART. MFG ADVISED ME THIS IS NOT A NEW PROBLEM. I HAVE OPERATED THESE AIRCRAFT FOR 25 YEARS, AND HAVE NEVER HEARD OF THIS DEFECT.
